Alert archive / California / Freeze Warnings in 2007
Freeze Warning 3, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Jan 13, 2007, 10:05 AM PST. It took effect at Jan 14, 2007, 12:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2007, 10:05 AM PST (18:05 UTC)
- In effect from
- Jan 14, 2007, 12:00 AM PST
- Expired
- Jan 14, 2007, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 131805 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1005 AM PST SAT JAN 13 2007 CAZ001-002-141700- /O.UPG.KEKA.FZ.A.0003.070114T0800Z-070114T1700Z/ /O.NEW.KEKA.FZ.W.0003.070114T0800Z-070114T1700Z/ REDWOOD COAST-MENDOCINO COAST- 1005 AM PST SAT JAN 13 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY FOR A HARD FREEZE... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. TEMPERATURES ARE EXPECTED TO BE BELOW FREEZING ONCE AGAIN TONIGHT THROUGH SUNDAY MORNING IN THE COASTAL AREAS OF DEL NORTE...HUMBOLDT AND MENDOCINO COUNTIES OF NORTHWEST CALIFORNIA. WIDESPREAD TEMPERATURES IN THE MID TO UPPER 20S CAN BE EXPECTED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. RESIDENTS SHOULD TAKE NECESSARY MEASURES TO PROTECT PLANTS AND ANIMALS INCLUDING BRINGING PETS INSIDE. EXPOSED WATER PIPES AND SPRINKLER SYSTEMS SHOULD ALSO BE PROTECTED. TH $$
2 follow-up statements
000 WWUS76 KEKA 141042 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 242 AM PST SUN JAN 14 2007 CAZ001-002-141700- /O.CON.KEKA.FZ.W.0003.000000T0000Z-070114T1700Z/ REDWOOD COAST-MENDOCINO COAST- 242 AM PST SUN JAN 14 2007 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... EARLY MORNING TEMPERATURES WILL REMAIN BELOW 30 DEGREES UNTIL 900 AM TODAY IN THE COASTAL AREAS OF DEL NORTE...HUMBOLDT AND MENDOCINO COUNTIES. A FREEZE WARNING MEANS A FORECAST OF WIDESPREAD TEMPERATURES BELOW 30 DEGREES. RESIDENTS SHOULD TAKE NECESSARY MEASURES TO PROTECT PLANTS AND ANIMALS. THESE STEPS INCLUDE BRINGING PETS INSIDE. EXPOSED WATER PIPES AND SPRINKLER SYSTEMS SHOULD ALSO BE PROTECTED. $$ KENNEDY
000 WWUS76 KEKA 141654 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 854 AM PST SUN JAN 14 2007 CAZ001-002-141800- /O.EXP.KEKA.FZ.W.0003.000000T0000Z-070114T1700Z/ REDWOOD COAST-MENDOCINO COAST- 854 AM PST SUN JAN 14 2007 ...FREEZE WARNING WILL EXPIRE AT 9 AM PST THIS MORNING... WIDESPREAD COASTAL TEMPERATURES WILL WARM ABOVE 29 DEGREES BY 9 AM THIS MORNING. A FEW LOCATIONS WILL REMAIN BELOW 29 DEGREES INTO THE LATE MORNING. $$ TH
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Jan 13, 9:06 AM PST, 59 minutes earlier.
Area forecast discussion, Jan 13, 9:06 AM PST, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 906 AM PST SAT JAN 13 2007 .SYNOPSIS...COLD AND DRY CONDITIONS ARE EXPECTED TO CONTINUE OVER NORTHWEST CALIFORNIA THROUGH THE WEEKEND. A WEAK LOW PRESSURE SYSTEM WILL MOVE OVER THE COAST ON TUESDAY. && .UPDATE... REMOVED FREEZE WARNING HEADLINES FOR THE REDWOOD AND MENDOCINO COASTS. CURRENT COASTAL TEMPERATURES ARE GREATER THAN 29 DEGREES AND NO LONGER SUPPORT HARD FREEZE CONDITIONS. SOME INLAND COASTAL SITES STILL HAVE TEMPERATURES BELOW 29 AND EXPECT PATCHY FOG TO CONTINUE THROUGH THE MORNING. && .DISCUSSION...LITTLE CHANGE EXPECTED THROUGH SUNDAY AS A COLD AND DRY AIRMASS HAS SETTLED OVER THE FORECAST AREA. THE DEWPOINTS WILL REMAIN IN THE LOWER TEENS TO MID 20S ACROSS THE CWA. THE TEMPERATURES RANGE FROM THE LOWER TO UPPER 20S IN THE COASTAL REGION. SO HAVE CONTINUED THE FREEZE WARNING UNTIL 900 AM THIS MORNING. THE SKIES WILL REMAIN CLEAR TO MOSTLY CLEAR TODAY THROUGH SUNDAY. STRONG RADIATIVE COOLING TONIGHT WILL MEAN ANOTHER NIGHT OF VERY COLD TEMPERATURES. THE 1000 TO 500 MB THICKNESS VALUES BETWEEN THIS MORNING AND SUNDAY MORNING ARE VERY SIMILAR. WITH NO COLD ADVECTION AND SOME MODIFICATION TO THE AIR MASS BY DIURNAL HEATING...THE LOW TEMPERATURES FOR SUNDAY MORNING MAY NOT BE AS LOW AS THIS MORNING. HOWEVER...MANY LOCATIONS ALONG THE COAST WILL STILL SEE LOWS IN THE 20S...SO HAVE CONTINUED THE FREEZE WATCH FOR TONIGHT INTO SUNDAY MORNING. THE MODELS INDICATE A MORE SIGNIFICANT WARMING AT H85 TO BEGIN SUNDAY AFTERNOON. SO THE COASTAL REGION SHOULD SEE A MODERATION IN THE OVERNIGHT LOWS FOR SUNDAY NIGHT AND MONDAY MORNING. A STRONG UPPER LEVEL RIDGE WILL BUILD OVER THE EASTERN PACIFIC TODAY. THIS WILL KEEP US IN A DRY PATTERN AND A GRADUAL WARMING TREND THROUGH MONDAY. THE RIDGE WEAKENS AND MOVES INLAND MONDAY NIGHT AS AN UPPER LEVEL TROUGH APPROACHES THE PACIFIC NORTHWEST. THE MODELS TEND TO AGREE THAT A CUT-OFF LOW WILL DEVELOP IN THE BASE OF THE TROUGH...WITH THE NORTHERN PORTION OF THE TROUGH MOVING INTO WASHINGTON STATE. THE MODELS ARE STILL NOT IN GOOD AGREEMENT WITH THE MOVEMENT OF THE CUT-OFF LOW. THE GFS REMAINS CONSISTENT IN DROPPING THE LOW SOUTHWARD ALONG THE WEST COAST...WHILE THE ECMWF BRINGS THE LOW INLAND ACROSS NORTHERN CALIFORNIA AND SOUTHERN OREGON...THEN MOVES IT SOUTHEASTWARD TOWARD LAS VEGAS NEVADA. I GENERALLY FOLLOWED THE ECMWF SOLUTION...AND HAVE CONTINUED THE SLIGHT CHANCE OF SHOWERS OVER THE COASTAL WATERS AND THE REDWOOD COAST FOR TUESDAY AND TUESDAY EVENING. THE SYSTEM IS EXPECTED TO BE WEAK AND MOVE THROUGH THE AREA FAIRLY QUICKLY...ANY PRECIPITATION WILL BE LIGHT. HOWEVER...DEPENDING ON THE MOVEMENT OF THE CUT-OFF LOW THE NORTHERN PART THE NORTH COAST INTERIOR COULD POTENTIALLY HAVE SCATTERED SHOWERS AND MAY NEED TO BE INCLUDED IN THE AREA OF SHOWERS. BY WEDNESDAY...THE RIDGE REBUILDS OVER NORTHERN CALIFORNIA SO THE REST OF THE FORECAST PERIOD REMAINS DRY. KENNEDY && .AVIATION....COLD HIGH PRESSURE AND LIGHT OFFSHORE FLOW TO PRODUCE VFR CONDITIONS. FEW CUMULUS ALONG HIGHER TERRAIN OF TWEB ROUTES POSSIBLE AFTER 20Z. NO IMPACTS EXPECTED. MJV && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR WINDS CAPE MENDOCINO TO PT ARENA OUT 60NM. FREEZE WATCH REDWOOD AND MENDOCINO COASTS MIDNIGHT TO 9 AM SUNDAY. && VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 13, 4:46 AM PST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 446 AM PST SAT JAN 13 2007 CAZ001-002-141300- REDWOOD COAST-MENDOCINO COAST- 446 AM PST SAT JAN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THE TSUNAMI ADVISORY IS NO LONGER IN EFFECT FOR THE ENTIRE WEST COAST OF THE UNITED STATES AS NO SIGNIFICANT INUNDATION IS EXPECTED. HOWEVER SOME AREAS MAY EXPERIENCE EFFECTS WHICH COULD INCLUDE STRONG CURRENTS IN HARBORS AND BAYS. COASTAL RESIDENTS ARE ADVISED TO STAY OUT OF THE WATER...OFF THE BEACH...AND AWAY FROM HARBORS AND MARINAS. SEE SFOSPSEKA FOR MORE INFORMATION. A FREEZE WARNING CONTINUES UNTIL 900 AM THIS MORNING. SEE SFONPWEKA FOR DETAILS. A FREEZE WATCH REMAINS IN EFFECT FOR TONIGHT INTO EARLY SUNDAY MORNING SEE SFONPWEKA FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...NONE.
In the hours before
Special weather statement, Jan 13, 4:12 AM PST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 412 AM PST SAT JAN 13 2007 CAZ001-002-131445- REDWOOD COAST-MENDOCINO COAST- 412 AM PST SAT JAN 13 2007 ...THE TSUNAMI ADVISORY IS NO LONGER IN EFFECT FOR THE REDWOOD AND MENDOCINO COASTS HOWEVER LOCALLY STRONG CURRENTS ARE STILL POSSIBLE... THE TSUNAMI ADVISORY IS NO LONGER IN EFFECT FOR THE ENTIRE WEST COAST OF THE UNITED STATES AS NO SIGNIFICANT INUNDATION IS EXPECTED. HOWEVER SOME AREAS MAY EXPERIENCE EFFECTS WHICH COULD INCLUDE STRONG CURRENTS IN HARBORS AND BAYS. COASTAL RESIDENTS ARE ADVISED TO STAY OUT OF THE WATER...OFF THE BEACH...AND AWAY FROM HARBORS AND MARINAS. WAVE HEIGHTS AND CURRENTS ARE AMPLIFIED BY IRREGULAR COASTLINE AND ARE HARD TO PREDICT. THE THREAT IS EXPECTED TO BEGIN AROUND 430 AM PST SATURDAY JANUARY 13 2007 AND MAY CONTINUE FOR SEVERAL HOURS. THE INITIAL WAVE MAY NOT BE THE LARGEST. MARINERS IN WATER DEEPER THAN 600 FEET SHOULD NOT BE AFFECTED. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR FUTURE UPDATES.
Special weather statement, Jan 13, 6:30 AM PST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 630 AM PST SAT JAN 13 2007 CAZ001-002-131645- REDWOOD COAST-MENDOCINO COAST- 630 AM PST SAT JAN 13 2007 ...THE TSUNAMI ADVISORY IS NO LONGER IN EFFECT FOR THE REDWOOD AND MENDOCINO COASTS HOWEVER LOCALLY STRONG CURRENTS ARE POSSIBLE... NO SIGNIFICANT INUNDATION OBSERVED WITH INITIAL TIDAL SURGE. HOWEVER...SOME AREAS MAY EXPERIENCE EFFECTS WHICH COULD INCLUDE STRONG CURRENTS IN HARBORS AND BAYS FOR THE NEXT SEVERAL HOURS. THE THREAT BEGAN AROUND 430 AM PST THIS MORNING WITH SMALL TIDAL SURGES OBSERVED AT CRESCENT CITY AND ARENA COVE. ADDITIONAL TIDAL FLUCTUATIONS AND LOCALLY STRONG CURRENTS ARE LIKELY TO CONTINUE FOR THE NEXT SEVERAL HOURS. THE INITIAL WAVE MAY NOT BE THE LARGEST. MARINERS IN WATER DEEPER THAN 600 FEET SHOULD NOT BE AFFECTED. COASTAL RESIDENTS ARE ADVISED TO STAY OUT OF THE WATER...OFF THE BEACH...AND AWAY FROM HARBORS AND MARINAS. WAVE HEIGHTS AND CURRENTS ARE AMPLIFIED BY IRREGULAR COASTLINE AND ARE HARD TO PREDICT. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR FUTURE UPDATES.
Special weather statement, Jan 13, 8:30 AM PST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 830 AM PST SAT JAN 13 2007 CAZ001-002-131815- REDWOOD COAST-MENDOCINO COAST- 830 AM PST SAT JAN 13 2007 ...TIDAL FLUCTUATIONS TO DIMINISH THROUGH MID MORNING AT THE NORTHERN CALIFORNIA COAST... TIDAL FLUCTUATIONS CAUSED BY AN EARTHQUAKE THAT OCCURRED NEAR JAPAN AT 823 PM PST YESTERDAY EVENING HAVE BEEN OBSERVED THIS MORNING ALONG THE NORTHERN CALIFORNIA COAST. NO SIGNFICANT OR DAMAGING SURGES HAVE OCCURED...AND THE PEAK IN FLUCTUATIONS HAS PASSED. OBSERVABLE TIDAL SURGES WILL LIKELY CONTINUE AT CRESCENT CITY AND ARENA COVE....BUT WILL DIMINISH OVER THE NEXT COUPLE OF HOURS. NO THREAT IS EXPECTED FROM THESE SURGES OR THE RESULTING CURRENTS AS THESE TIDAL FLUCTUATIONS DIMINISH. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR FUTURE UPDATES.
Nearby
Freeze Warnings in California, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.